Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 194, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 24, 2004, 6:27 PM CDT for Houston County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2004, 6:27 PM CDT (23:27 UTC)
- Expired
- Oct 24, 2004, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Houston County, TX
The radar
The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:10 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 24, 6:10 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 610 PM CDT SUN OCT 24 2004 .DISCUSSION... AVIATION: WILL CARRY TSRA FOR CLL TAF FOR THE NEXT FEW HOURS AS CONVECTION OUT WEST HEADS EAST. WILL LEAVE EASTERN TAFS RAIN FREE. CIRRUS CANOPY AND THE LACK OF RAINFALL OVER SOUTHERN TAF SITES SHOULD PRECLUDE FOG/LOW CLOUD DEVELOPMENT OVERNIGHT. HAVE LEANED TOWARD VFR OVERNIGHT WITH MVFR (ONLY A FEW HOURS) TOWARD SUNRISE. 43 && CONVECTIVE COVERAGE REALLY BLOOMING OUT TO OUR WEST AS THE NEXT S/W APPROACHES. GIVEN THE EXTRAPOLATED MOVEMENT OF THIS ACTIVITY...WILL LIKELY KEEP CHC POPS IN FOR THE CWA THIS EVENING. AIRMASS DRYING TO BEGIN TOMORROW AS THE UPPER RIDGE CENTERED OVER THE GULF BUILDS NWD AND PUSHES THE JET A BIT FURTHER NORTH. WARMER TEMPS AND LOWER POPS IN ORDER MON THROUGH LATE THU. MODELS HINTING AT INCREASED POPS FOR THU NIGHT/FRI (FROM THE NNW) AS MOISTURE POOLS AHEAD OF A WEAK COLD FRONT. GUIDANCE HAS BEEN RATHER INCONSISTENT WITH WHETHER OR NOT SE TX WILL SEE FROPA THIS WEEKEND. PER LATEST RUNS...IT LOOKS LIKE ITS BACK ON WITH BOTH ECMWF &GFS INDICATING AS MUCH. WHILE NOT EXPECTED TO BE SIGNIFICANT AT ANY RATE...CAA WINDS SHOULD NOT LAST VERY LONG BEFORE THE S/SELY LOW-LEVEL WINDS RETURN. THIS SCENARIO TO PLAY OUT THIS WAY IN LARGE PART TO THE CLOSED UPPER LOW HANGING BACK IN/NEAR THE CALI BAJA. EXTENDED PROGS THEN MOVE THE UPPER TROF ACROSS ALONG WITH A MORE SIGNIFICANT FRONT FOR THE EARLY PART OF NEXT WEEK. 41 && .MARINE... SOUTHERLY FLOW ESTABLISHED AND SHOULD REMAIN IN PLACE THROUGH AT LEAST EARLY SATURDAY. WINDS OF 10-15 KNOTS AND SEAS 2-4 FEET. THE PACIFIC COLD FRONT MIGHT GET INTO THE COASTAL WATERS SATURDAY NIGHT OR SUNDAY. 45 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 87 72 87 71/ 50 20 10 10 10 HOUSTON (IAH) 73 87 73 88 71/ 40 05 05 05 05 GALVESTON (GLS) 78 86 78 86 77/ 20 05 05 05 05 &&
Hazardous weather outlook, Oct 24, 7:30 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 730 AM CDT SUN OCT 24 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 730 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE..TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:45 PM CDT | Flash Flood Warning | HGX | Polk | 2 hr |
| Oct 24, 6:56 PM CDT | Tornado Warning | HGX | Houston | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.